Robust One-Period Option Modeling

F.J.W. Lutgens*, J. Sturm, A.W.J. Kolen

*Corresponding author for this work

Research output: Contribution to journalArticleAcademicpeer-review

Abstract

We consider robust optimization to cope with uncertainty about the stock return process in one-period option hedging problems. The robust approach relates portfolio choice to uncertainty, making more cautious hedges when uncertainty is high. We represent uncertainty by a set of plausible expected returns of the underlying stocks and show that for this set the robust problem is a second-order cone program that can be solved efficiently. We apply the approach to find an optimal portfolio to hedge an index option.
Original languageEnglish
Pages (from-to)1051-1062
JournalOperations Research
Volume54
Issue number6
DOIs
Publication statusPublished - 1 Jan 2006

Cite this